MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGOFIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. RHINO-LARYNGOFIBERSCOPE
Model Number ENF-T3
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device in this report has not been returned to olympus medical systems corp.(omsc) for evaluation.The exact cause of the reported event could not be conclusively determined at this time.If additional information becomes available, this report will be supplemented.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed that during a polypectomy of the left vocal cord using the subject device, the patient had a nose bleeding because the folds and protrusion of the subject device such as the lens damaged the patient's nasal mucosa.The patient complained of nasal pain and discomfort after the procedure.There was no report of additional treatment was performed for the patient.There was no report of further patient injury with the event.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information.Olympus followed up with the user facility and received the additional information for the serial number of the subject device.Therefore, the section d4 "serial number" has been changed to (b)(6) from unknown.Olympus trading (shanghai) limited (osh) reviewed the service history of the subject device and confirmed that the device has never been returned to osh for repair.Omsc reviewed the manufacturing history (dhr) of the subject device and confirmed no irregularity.The exact cause of the reported event could not be conclusively determined because the subject device was not returned omsc for evaluation.Deterioration of the device might have contributed to the reported event because the device is more than 6 years old with no repair history.

Brand Name
RHINO-LARYNGOFIBERSCOPE
Common Device Name
RHINO-LARYNGOFIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9626653
Report Number8010047-2020-01013
Device Sequence Number2664427
Product Code EOB
UDI-Device Identifier04953170050992
UDI-Public04953170050992
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K011869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,user facilit
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberENF-T3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/31/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date01/24/2020
Supplement Report FDA Received Date02/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR